aequationes mathematicae

, Volume 20, Issue 1, pp 170–183

Cones and error bounds for linear iterations

  • George J. Miel
Research Papers
  • 16 Downloads

Abstract

Consider an ordered Banach space with a cone of positive elementsK and a norm ∥·∥. Let [a,b] denote an order-interval; under mild conditions, ifx*∈[a,b] then
$$||x * - \tfrac{1}{2}(a + b)|| \leqslant \tfrac{1}{2}||b - a||.$$
This inequality is used to generate error bounds in norm, which provide on-line exit criteria, for iterations of the type
$$x_r = Ax_{r - 1} + a,A = A^ + + A^ - ,$$
whereA+ andA are bounded linear operators, withA+KK andAK ⊂ −K. Under certain conditions, the error bounds have the form
$$\begin{gathered} ||x * - x_r || \leqslant ||y_r ||,y_r = (A^ + - A^ - )y_{r - 1} , \hfill \\ ||x * - x_r || \leqslant \alpha ||\nabla x_r ||, \hfill \\ ||x * - \tfrac{1}{2}(x_r + x_{r - 1} )|| \leqslant \tfrac{1}{2}||\nabla x_r ||. \hfill \\ \end{gathered} $$
These bounds can be used on iterative methods which result from proper splittings of rectangular matrices. Specific applications with respect to certain polyhedral cones are given to the classical Jacobi and Gauss-Seidel splittings.

AMS (1970) subject classification

Primary 47B55 65F10 65J05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag 1980

Authors and Affiliations

  • George J. Miel
    • 1
  1. 1.Department of MathematicsUniversity of NevadaLas VegasU.S.A.

Personalised recommendations